Alert archive / New Mexico / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 24, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 4, 2002, 4:11 PM MDT for Guadalupe County, San Miguel County, New Mexico. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2002, 4:11 PM MDT (22:11 UTC)
- Expired
- Jun 4, 2002, 5:00 PM MDT
- In force
- 49 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
Counties Guadalupe County, NM, San Miguel County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 4:00 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.2 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3185 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
429 WUUS55 KABQ 042211 SVRABQ NMC019-047-042300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 411 PM MDT TUE JUN 4 2002 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN GUADALUPE COUNTY IN EAST CENTRAL NEW MEXICO SOUTHEASTERN SAN MIGUEL COUNTY IN NORTHEAST NEW MEXICO * UNTIL 500 PM MDT * AT 410 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER NORTHEASTERN GUADALUPE COUNTY...OR ABOUT 22 MILES NORTHEAST OF SANTA ROSA...MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER RURAL NORTHEASTERN GUADALUPE COUNTY OVER RURAL SOUTHEASTERN SAN MIGUEL COUNTY SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE HAIL. MOVE INDOORS AND AVOID WINDOWS. THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. A TORNADO WATCH IS ALSO IN EFFECT. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...TELEVISION STATIONS OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST WEATHER INFORMATION. LAT...LON 3514 10451 3502 10433 3524 10411 3537 10431
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:12 PM MDT, 59 minutes earlier.
Area forecast discussion, Jun 4, 3:12 PM MDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 312 PM MDT TUE JUN 4 2002 SEVERE WEATHER CONTINUES OVER THE EAST WITH A SVR TSTM WATCH OUT FOR MUCH OF THE EAST UNTIL 10 PM. BUSY AFTERNOON AND EVENING EXPECTED AS MOISTURE AND DYNAMICS INCREASE ACROSS THE CWA. COLD FRONT PUSHING SOUTH AND WEST AND SHOULD ACCELERATE THIS EVENING AS CONVECTION PEAKS. CATEGORICAL POPS STILL LOOK GOOD FOR THE NORTHEAST TONIGHT AS UPSLOPE MAXES OUT. SEVERAL SHORT WAVES/DISTURBANCES ROTATING THROUGH THE UPPER TROUGH TO OUR SOUTHWEST NEXT 24-36 HOURS WITH LOW LEVEL MOISTURE INCREASING AND SPREADING TO THE WESTERN BORDER. THIS WILL GIVE THE BEST CHANCE OF WETTING RAIN TO MUCH OF THE CENTRAL AND EASTERN CWA...ESPECIALLY THE NE TONIGHT THROUGH WEDNESDAY. (GOOD FOR FIRE FIGHTERS). THEN AN UPPER RIDGE BUILDS OVER THE TOP OF THE TROUGH WITH A DEFORMATION ZONE SETTING UP OVER THE STATE THURSDAY AS THE TROUGH GETS SHEARED. LOW LEVEL BEGINS TO DRY OUT WITH TEMPERATURES INCREASING. POPS WILL BE LOWERING DRAMATICALLY AND WILL KEEP THEM MAINLY OVER THE MOUNTAINS AND ADJACENT HIGHLANDS. DRY LIGHTNING MIGHT BE THE MAIN HAZARD (BAD FOR FIRE FIGHTERS). THE DEFORMATION ZONE IS INDICATED TO SHIFT SOUTHEAST FRIDAY INTO SATURDAY. AT THIS TIME WILL KEEP ISOLATED POPS OVER THE NORTHERN MOUNTAINS AND WILL LOOK AT THIS MORE CAREFULLY TOMORROW. 12Z AVN SHOWS ANOTHER MAJOR TROUGH OVER THE NORTHERN AND CENTRAL ROCKIES BY SUNDAY SHIFTING EAST ON MONDAY. BREEZY CONDITIONS ARE LIKELY OVER THE NORTHERN HALF WITH ISOLATED T-STORMS OVER THE MOUNTAINS. ABQ EB 059/079 057/085 059 49433 SAF EB 049/073 046/083 046 49433 TCC EB 053/070 053/084 053 49542 .ABQ...NONE.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 12:33 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 42 min |
| Jun 4, 1:18 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 27 min |
| Jun 4, 1:50 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 40 min |
| Jun 4, 2:07 PM MDT | Severe Thunderstorm Warning | ABQ | Mora | 53 min |
| Jun 4, 2:26 PM MDT | Severe Thunderstorm Warning | ABQ | Torrance | 49 min |
| Jun 4, 2:34 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, San Miguel | 56 min |
| Jun 4, 2:39 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, Torrance | 66 min |
| Jun 4, 2:51 PM MDT | Severe Thunderstorm Warning | ABQ | Curry | 54 min |
| Jun 4, 3:03 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, San Miguel | 42 min |
| Jun 4, 3:13 PM MDT | Tornado Warning | ABQ | Guadalupe | 32 min |
| Jun 4, 3:46 PM MDT | Tornado Warning | ABQ | Guadalupe, Quay, San Miguel | 29 min |
| Jun 4, 4:14 PM MDT | Tornado Warning | ABQ | San Miguel | 31 min |
| Jun 4, 4:45 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Quay, San Miguel | 45 min |
| Jun 4, 5:02 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, Harding, Quay, San Miguel | 58 min |
| Jun 4, 5:15 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Quay | 45 min |
| Jun 4, 5:39 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Quay | 51 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.